Viewer Comments: Osteoporosis - Symptoms

Patient Comments & Reviews

The eMedicineHealth doctors ask about Osteoporosis:

Osteoporosis - Symptoms

The symptoms of osteoporosis can vary greatly from patient to patient. What were your symptoms at the onset of your disease?

Anonymously share your comment to help others.Patient Discussions FAQs

1
Comment from: Shawna, 35-44 Female (Patient) Published: September 02

I am a 39 year old woman that followed a vegan diet for two years, I began jogging for about a month and broke my foot in three places, it had been about a month and a half and I am still not feeling well (with my foot) the foot doctor wants me to get a bone density scan, it makes me wonder if my diet is to blame. Now I am having soreness in my other foot, I am very scared I have bone problems. My doc says he has never seen a foot fracture of the heel at my age from just running! Osteoporosis does not run in my family.

Comment from: n/a, 45-54 Female (Patient) Published: September 10

I have just been diagnosed with osteo of the spine, which surprised me as I worked alone in my landscaping business for 25 years heavy lifting and long hours didn't bother me. I never was big on milk or calcium tabs as they made me sick, but I love yogurt and cheese. I breast fed my 2 kids til 2 years old. I'm a non-smoker, lite coffee and wine drinker. My mother has rheumatoid and osteo and 1 sister with osteo. I had a hysterectomy (fibroids) and colon cancer (no chemo), both situations caused anemia and both required blood transfusions. I would like to know if anemia played a larger roll in this than genetics.

Comment from: Joe Med., 55-64 Male (Patient) Published: September 10

I am a patient of severe Ankylosing Spondylitis. The first symptoms were at the age of 14 (now 61). This was diagnosed at age 24, having started the medication of anti-inflammatories, from the Butazolidin, Voix (just to name a few) and lastly Humira. The effect of the Humira was positive as it alleviated pain and increased flexibility. The side effects directly linked with this treatment were: Dermatitis in various parts of the body. Blisters and subsequent dry skin on the scalp; Dry skin in the ears and behind; rash on the groin and buttocks. Soon (about 2 Months) after commencing the Humira treatment, pain began to be evident on the right leg (Femur), to the extent that strong pain killers were required to alleviate the pain. (This is the same leg that was subjected to a "Hip-Replacement" 4 Years ago). "X" Rays and a CT scan was conducted. The results indicate that there is a "Pinched Nerve" on the lower back, thus causing the pain. It also concluded that there is a severe case of "Osteoporosis.” The multiple exams, X-Rays and tests never indicated the presence of "Osteoporosis.” Today's results indicate severe.

Comment from: chinadoll, 35-44 Female (Patient) Published: December 05

I had to use a walker. My hips are killing me, my back is killing me, I have no strength,and I feel like been ran over by mac truck. I have had no sleep so I'm tired all the time. I am 44 years old and have Huntington's, fibro, osteoporosis, degenarative disc decease, a curve in my spine, arthritis all over, two rare muscle deceases, mytosis and another.

Comment from: Gauri, 75 or over Female (Caregiver) Published: March 21

My mother-in-law aged 83 has been suffering from osteoporosis for several years and is under treatment. For some time now she is in constant pain in her shoulders, back and limbs. One doctor suspects that it may due to gout. Pain killers like give only temporary relief.

Comment from: gh, Male (Patient) Published: December 01

My symptoms began with unbearable burning sensations in my lower leg nerves. Next, I got a dull ache in base of spine. Finally my hip gave way on stairs without warning, resulting in multiple fractures... My advice would be to take note of the first symptom.

Comment from: theresa, 55-64 Female (Patient) Published: May 10

I have osteoporosis. At the onset of my disease, I had headaches and pain in my neck going down my shoulder and arm. That was like three months ago. Now I had to go back to the hospital and I'm still having pain right now. I have pain on the back of my neck to the left side. I have leg and feet problems and it hurts to walk at all now. Sometimes my feet tingle. I've tried different pain pills and now the doctor has ordered something else that I only take at night.

Comment from: Joanelle, 45-54 Female (Patient) Published: January 11

I am a 54-year-old female with osteoporosis. Recent routine x-rays of the wrist were positive for osteoporosis. I was being treated simultaneously for hyperthyroidism. Further blood work revealed severe vitamin D deficiency. The slideshow has helped me understand the relationship between the Vitamin deficiency and the thyroid disease causing problems in a patient who has a minimum of 2000 mgs of calcium in diet alone, with 500 mgs more via supplements. I was not aware the thyroid problem could contribute to onset of osteoporosis.

1

Must Read Articles Related to Osteoporosis

Bone Mineral Density Tests
Bone Mineral Density Tests Osteoporosis (or porous bone) is a disease in which bones become weak and are more likely to break. Bone mineral density tests check the strength and solidness ...learn more >>
Fall Prevention and Osteoporosis
Fall Prevention and Osteoporosis Osteoporosis (or porous bone) is a disease in which bones become less dense, resulting in weak bones that are more likely to break. Without prevention or treatm...learn more >>
Hormone Replacement and Osteoporosis
Hormone Replacement and Osteoporosis Hormones are produced by glands in our bodies. They are chemicals that have specific effects on different parts of our bodies. For example, the ovaries produce ...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Osteoporosis:

Osteoporosis - Treatment

Please describe how you're treating your osteoporosis.



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.





Medical Dictionary